I have been suffering with piriformus syndrome for the last year and the pain is excruciating. I have had several (over 8) injections of steroid, lidocaine and one of toradol. All of these injections have been done either under xtay in the hospital or under ultrasound in my Dr.’s office. Thay have not given much relief so i inquired about botox about 8 months ago. So i was referred to another Dr. In the same practice. I met with him 4 weeks ago and he thought i might get some relief with the botox. I was scheduled today and went in this morning. This Dr. Was going to have me lay on the table and give me a botox injection in my piriformus muscle. I asked how he was going to find it. He said by pushing to see where it hurt and then inject into the pirifomus till i told him where i feel the muscle jump. I told him i cannot tell by pushing on it. It doesnt hurt like that. Well he assures me that it takes skill to do these injections and he knows where the pirifomus muscle is. He left the room to mix my botox shot and i got even more nervous thinking to myself this is wrong. How is he going to be sure he’s injecting the right place and with botox of all things! When he came back i was almost in tears. I said im not so sure about doing this without ultrasound. I felt like an idiot and i was wasting his time. I apologized and said i would be more comfortable under ultrasound. He said he doesnt do ultrasound. So i decided to wait for the injection even though im in terrible pain. He said he would put my mixed needle in the fridge for next week so my other Dr. Can do it under ultrasound. My other Dr. Doesnt do botox injections so i dont know what will happen. This Dr. I saw today said that my original dr. Will give me a trigger point injection and i said ok but with the botox right? He said it doesnt matter whats in the needle. I said well ive been waiting for this botox for 8 months and of course it matters whats in the needle! Ive tried all the steroid and lidocaine etc and i want the botox to help ease my pain. He made me feel stupid. I know im not a dr but i believe that i made the right decision to not just let this man stick a needle full of botox in my butt without a 100% guarantee that it is in fact going in my piriformus muscle. I have no ides what he wrote in my file but he said that he agreed i shouldnt get the shot. Now i dont know if i insulted his intelligence by actions and words. So i have 2 questions for you #1 Do you think i made the right decision? And #2 will this mixed botox needle be ok in the fridge for a week till i can have the injection under ultrasound? Please respond to me. I am desperate and in pain and now im afraid that this Dr. Put some thing in my file that im paranoid or anxiety ridden. I was nervous today. I always am. I dont like needles. But i felt very torn today because i want that shot!
This product contains benzyl alcohol as a preservative. Benzyl alcohol, a component of this product, has been associated with serious adverse events and death, particularly in pediatric patients. The “gasping syndrome” (characterized by central nervous system depression, metabolic acidosis, gasping respirations, and high levels of benzyl alcohol and its metabolites found in the blood and urine) has been associated with benzyl alcohol dosages > 99 mg/kg/day in neonates and low-birth-weight neonates. Additional symptoms may include gradual neurological deterioration, seizures, intracranial hemorrhage, hematologic abnormalities, skin breakdown, hepatic and renal failure, hypotension, bradycardia , and cardiovascular collapse. Although normal therapeutic doses of this product deliver amounts of benzyl alcohol that are substantially lower than those reported in association with the “gasping syndrome,” the minimum amount of benzyl alcohol at which toxicity may occur is not known. Premature and low-birth-weight infants, as well as patients receiving high dosages, may be more likely to develop toxicity. Practitioners administering this and other medications containing benzyl alcohol should consider the combined daily metabolic load of benzyl alcohol from all sources.
In patients with the adrenogenital syndrome , a single intramuscular injection of 40 mg every two weeks may be adequate. For maintenance of patients with rheumatoid arthritis , the weekly intramuscular dose will vary from 40 to 120 mg. The usual dosage for patients with dermatologic lesions benefited by systemic corticoid therapy is 40 to 120 mg of methylprednisolone acetate administered intramuscularly at weekly intervals for one to four weeks. In acute severe dermatitis due to poison ivy, relief may result within 8 to 12 hours following intramuscular administration of a single dose of 80 to 120 mg. In chronic contact dermatitis, repeated injections at 5 to 10 day intervals may be necessary. In seborrheic dermatitis, a weekly dose of 80 mg may be adequate to control the condition.
A larger study with longer follow-up concluded that "use of DMPA during pregnancy or breastfeeding does not adversely affect the long-term growth and development of children". This study also noted that "children with DMPA exposure during pregnancy and lactation had an increased risk of suboptimal growth in height," but that "after adjustment for socioeconomic factors by multiple logistic regression, there was no increased risk of impaired growth among the DMPA-exposed children." The study also noted that effects of DMPA exposure on puberty require further study, as so few children over the age of 10 were observed. 
Q. My arm became limp after flu shot & have had pain in arm. Vaccine itself or improper injection? Any advice? I could not move my arm about 3 hours after the injection. It took about 3 days before I could raise my arm at all. It became painful to use and has bothered me for a couple of months. The doctor gave me a cortisone shot which helped some but not completely. He had never seen this reaction before. Is it a reaction to the vaccine or could it be the way it was injected? Is their anyone who has had or knows of a similar case? A. I had a flu shot last October, and it was given to me directly on the backside (and up high) of my shoulder. I went to the gym after I received the shot, and now have two tears in my (torn) rotator cuff, with a perforation in my rotator cuff tendon. I think it may have been improperly given. Now I need to have surgery to repair it. Look up your symptoms on webmd, and surf the net. Talk to your doctor too. The only way to find out what is really going on with it is to have an MRI. A simple xray will not reveal a tear in the muscle or tendon in the rotator cuff. If you can't lift your arm, and have trouble sleeping at night, and pain on your deltoid and bicep (rotator cuff injury pain radiates to these areas) because of the pain, then chances are you have an injured rotator cuff. These people giving these immunizations need more training. They are causing serious injury to people that go in to get a shot to stay healthy, and then end up with a serious injury, and possible surgery !!! Goo
A larger study with longer follow-up concluded that "use of DMPA during pregnancy or breastfeeding does not adversely affect the long-term growth and development of children". This study also noted that "children with DMPA exposure during pregnancy and lactation had an increased risk of suboptimal growth in height," but that "after adjustment for socioeconomic factors by multiple logistic regression, there was no increased risk of impaired growth among the DMPA-exposed children." The study also noted that effects of DMPA exposure on puberty require further study, as so few children over the age of 10 were observed.